MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL; CATHETER, BILIARY, DIAGNOSTIC

BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL; CATHETER, BILIARY, DIAGNOSTIC
Model Number NBD8
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of gfav3665 shows eleven other similar product complaint(s) from this lot number.The complaints for this lot number (gfav3665) have been reported from the same facility.
 
Event or Problem Description
The plastic fixator of all the units from the indicated batch number breaks easily.The issue was found at the distributor facility.No patient involvement.This file addresses device #10.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged stylet was confirmed but the exact cause was unknown.Ten navarre drainage catheter kits were returned for investigation.One kit was open and nine kits were sealed.Contained in the open kit (sample #1) was a broken flexible stylet.The injection cap was attached to the stylet luer adaptor.There was a break in the stylet at the distal end of the white connector and 1.3cm from the distal end of the white connector.The stylet was kinked 1.1cm distal to the break.The sealed packages were labeled samples #2 - #10.The stylet for sample #2 was kinked approximately 2cm and 4cm distal to the white connector.Sample #3 exhibited a kink 1.4cm from the white connector and a break 2.5cm from the white connector.Sample #4 exhibited a break 1.5cm from the distal end of the white connector.Sample #5 exhibited a break 1.0cm from the distal end of the white connector.No breaks were observed on samples #6, #7, #8, #9, & #10.Sample #8 was opened for additional investigation.The clear portion of the stylet extended approximately 18.5cm from the distal end of the label and approximately 8.7cm from the proximal end of the label.The stylet was removed and flexed 4.5cm, 18.5cm, & 41.5cm from the distal end of the white connector.The stylet snapped and fractured at each flex point.A microscopic examination of the fractured ends of the stylet revealed jagged edges.The complaint samples were forwarded to the manufacturing facility for further review.A review of the manufacturing records showed no potential contributing factors to the stylet damage.The product ifu cautions, ¿do not use excessive force when inserting stiffening cannula to straighten catheter (pigtail).Catheter tip may be straightened manually to aid in insertion of stiffening cannula.¿ a lot history review (lhr) of gfav3665 shows eleven other similar product complaint(s) from this lot number.The complaints for this lot number (gfav3665) have been reported from the same facility.
 
Event or Problem Description

Brand Name
NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6886463
Report Number3006260740-2017-01682
Device Sequence Number10787894
Product Code FGE
UDI-Device Identifier00801741036866
UDI-Public(01)00801741036866
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K955110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model NumberNBD8
Device Catalogue NumberNBD8
Device Lot NumberGFAV3665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1